redbear313
Badges: 2
Rep:
?
#1
Report Thread starter 1 month ago
#1
Dear all,

I’m looking for some advice on whether I should continue with my UAS application. I suffer from mild eczema (I have no allergies and it is very controllable) however my doctor has written on my record that a steroidal cream was prescribed to me in March. This wasn’t the case as I wasn’t even in the country. Anyway, he told me that is unable to remove this. So instead of showing a clear record of treatment, I now have a medical record showing steroidal cream from 6 months ago.

What I would like advice on is whether I should continue with my application and risk being made PMU or whether I should wait 3/4 years to join the RAF and then provide sufficient evidence from private dermatologists at my medical.

I read somewhere that being made PMU means that you are permanently barred from entry across all 3 military services, is this true? I am unsure as to whether I should contact AFCO about this or just remove the application altogether.

Any advice would be appreciated, thank you.
0
reply
AscendingWings
Badges: 12
Rep:
?
#2
Report 1 month ago
#2
(Original post by redbear313)
Dear all,

I’m looking for some advice on whether I should continue with my UAS application. I suffer from mild eczema (I have no allergies and it is very controllable) however my doctor has written on my record that a steroidal cream was prescribed to me in March. This wasn’t the case as I wasn’t even in the country. Anyway, he told me that is unable to remove this. So instead of showing a clear record of treatment, I now have a medical record showing steroidal cream from 6 months ago.

What I would like advice on is whether I should continue with my application and risk being made PMU or whether I should wait 3/4 years to join the RAF and then provide sufficient evidence from private dermatologists at my medical.

I read somewhere that being made PMU means that you are permanently barred from entry across all 3 military services, is this true? I am unsure as to whether I should contact AFCO about this or just remove the application altogether.

Any advice would be appreciated, thank you.
In short, yes, continue your application.

I can't say anything about the medical, I'm not a doctor, however I can say that the medical is just one stage of selection and what's on your medical record will remain a discussion point regardless of when you go for a medical.

If it does cause an issue, the doctor will be the person to decide that, then chances are you will be able to reapply when you've been off the medication for however long they state, say 12 months for example. I am saying this on the basis of friends who have been on medication, I'm not speaking officially and the only person who can is the doctor and you need to go through the application process to hear it.

Don't be putting off the best university experience based on the fact you take some medication, let the professionals decide. If you contact an AFCO, they too aren't doctors so the advice would again be go to a medical and speak to a doctor. And if you fail a medical, you can appeal it, but don't expect that an appeal will change anything, sometimes you can be successful on an appeal and other times the reason to being MU will remain the same and you may be unsuccessful on the appeal.
0
reply
RAF_Adam
Badges: 13
Rep:
?
#3
Report 1 month ago
#3
(Original post by redbear313)
Dear all,

I’m looking for some advice on whether I should continue with my UAS application. I suffer from mild eczema (I have no allergies and it is very controllable) however my doctor has written on my record that a steroidal cream was prescribed to me in March. This wasn’t the case as I wasn’t even in the country. Anyway, he told me that is unable to remove this. So instead of showing a clear record of treatment, I now have a medical record showing steroidal cream from 6 months ago.

What I would like advice on is whether I should continue with my application and risk being made PMU or whether I should wait 3/4 years to join the RAF and then provide sufficient evidence from private dermatologists at my medical.

I read somewhere that being made PMU means that you are permanently barred from entry across all 3 military services, is this true? I am unsure as to whether I should contact AFCO about this or just remove the application altogether.

Any advice would be appreciated, thank you.
Hi

If your eczema isn't active then you shouldn't have any issue. But the only way to know for sure is to go for your medical. No one is medically qualified to advise you otherwise.

Kind regards
Adam
RAF Recruitment
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Current uni students - are you thinking of dropping out of university?

Yes, I'm seriously considering dropping out (107)
13.49%
I'm not sure (36)
4.54%
No, I'm going to stick it out for now (242)
30.52%
I have already dropped out (20)
2.52%
I'm not a current university student (388)
48.93%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise